Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The other morning I was given shot to slow down contractions

I cannot remember the name of it, and tried looking it up. I am 37 wks. I was contracting and contractions were getting pretty strong, but before the contractions got strong the OB, who never came in to see me, but just talked to the nurse, said to give me a shot to slow my contractions down. I was there 2:30, I am between 3-4cm and did not change as far as dilation. I guess this is why he decided to give me the shot, but afterward before the shot took effect I was starting to get very strong contractions. 2 minutes apart. I was also told this shot can be given during labor to help with pain. Anyone know what the shot was called. I am wondering how long it can postpone labor. I am ready to have this baby now.

Answer Question
 
MommyPeck3

Asked by MommyPeck3 at 3:08 PM on Jan. 10, 2009 in Pregnancy

Level 6 (150 Credits)
Answers (6)
  • terbutaline is what I was given to stop my contractions when i was 7 mos. they burned but it worked. they were given in a series of two. epideral is what you will be given for the pain
    kscmbz

    Answer by kscmbz at 3:11 PM on Jan. 10, 2009

  • its a progesterone shot, called p something (its p and then a number)
    aliciatron

    Answer by aliciatron at 3:11 PM on Jan. 10, 2009

  • they said that the shot, not an epidural, but the shot they gave me can be given during labor/ delivery to help with pain. It may have been terbutaline, that is the only shot I could find while researching online, but stupid me, I can not remember for sure. But why at 37 wks. I really think he didn't want to deliver a baby that early morning. I had trouble dilating with my first, until they broke my water. I never got to a full 40 wks. I am miserable, have GD and sugar are going out of wack and the baby is getting larger and larger, I do not want another 9 1/2 lb baby. I also have possible toximia again, blood pressure as been going up and down.
    MommyPeck3

    Answer by MommyPeck3 at 3:17 PM on Jan. 10, 2009

  • Terbutaline is what I was given when I was in labor. It didnt stop my contractions, just calmed them down a bit. I was having one LONG contraction that never ended (thankfully my epidural was in effect!) and they gave me a little bit of that to stop it because it was stressing out my son.
    BEXi

    Answer by BEXi at 3:18 PM on Jan. 10, 2009

  • ok maybe that is what it was. Terbutaline. I just hate the fact is slowed them down and kida stopped them. I wonder if I am now going to have to put up with this all till 40weeks.
    MommyPeck3

    Answer by MommyPeck3 at 3:23 PM on Jan. 10, 2009

  • they probably gave you the shot to slow them down due to the baby not meeting measurements i would talk with your doctor and find out why he did it i got the shot done with my daughter at 7 months and she was born at 39 weeks with my water braking so i don't see it stopping your baby coming when he is due
    greeniemommy

    Answer by greeniemommy at 5:36 PM on Jan. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.